Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Maximal logics


Author: Joseph Sgro
Journal: Proc. Amer. Math. Soc. 63 (1977), 291-298
MSC: Primary 02H10
DOI: https://doi.org/10.1090/S0002-9939-1977-0491143-2
MathSciNet review: 0491143
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we present a general method for producing logics on various classes of models which are maximal with respect to a Łoś ultraproducts theorem. As a corollary we show that $ {\mathcal{L}^{{\text{Top}}}}$ is maximal. We also show that these maximal logics satisfy the Souslin-Kleene property.


References [Enhancements On Off] (What's this?)

  • [B-l] K. J. Barwise, Axioms for abstract model theory, Ann. Math. Logic 7 (1974), 221-265. MR 0376337 (51:12513)
  • [B-2] -, Back and forth through infinitary logic, Studies in Model Theory, Math. Assoc. Amer., 1973. MR 0342370 (49:7116)
  • [Be] M. Benda, On reduced products and filters, Ann Math. Logic 4 (1974), 1-29. MR 0292656 (45:1741)
  • [C-K] C. C. Chang and H. J. Keisler, Model theory, North-Holland, Amsterdam, 1973.
  • [C-N] W. W. Comfort and S. Negrepontis, The theory of ultrafilters, Springer-Verlag, Berlin and New York, 1974. MR 0396267 (53:135)
  • [G-1] S. Garavaglia, Completeness for topological languages, Notices Amer. Math. Soc. 22 (1975), A-473. Abstract #75T-E36.
  • [G-2] -, Model theory of topological structures, Doctoral Dissertation, Yale Univ., New Haven, Ct., 1976.
  • [K] H. J. Keisler, Formulas with linearly ordered quantifiers. The syntax and semantics of infinitary languages, Springer-Verlag, Berlin and New York, 1969.
  • [J] F. Jensen, Interpolation and definability in abstract logics, Synthese 27 (1974), 251-257. MR 0505413 (58:21565)
  • [L] P. Lindström, On extensions of elementary logic, Theoria 35 (1969), 1-11. MR 39 #5330. MR 0244013 (39:5330)
  • [McK] T. McKee, Infinitary logic and topological homeomorphisms, Thesis, Univ. of Wisconsin, 1974. MR 0386996 (52:7845)
  • [S-1] J. Sgro, Completeness theorems for topological models, Ann. Math. Logic (to appear). MR 0462913 (57:2878)
  • [S-2] -, Completeness theorems for continuous functions and product topologies, Israel J. Math. (to appear). MR 0539984 (58:27452)
  • [S-3] -, The decision problem for $ L(I)$, the interior operator logic (in preparation).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 02H10

Retrieve articles in all journals with MSC: 02H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0491143-2
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society